Annals of Functional Analysis

Zero-dilation Indices of KMS Matrices

Hwa-Long Gau and Pei Yuan Wu

Full-text: Open access

Abstract

The zero-dilation index $d(A)$ of an $n$-by-$n$ complex matrix $A$ is the maximum size of the zero matrix which can be dilated to $A$. In this paper, we determine the value of this index for a certain KMS matrix by using the Li--Sze characterization of higher-rank numerical ranges of a finite matrix.

Article information

Source
Ann. Funct. Anal., Volume 5, Number 1 (2014), 30-35.

Dates
First available in Project Euclid: 5 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.afa/1391614566

Digital Object Identifier
doi:10.15352/afa/1391614566

Mathematical Reviews number (MathSciNet)
MR3119109

Zentralblatt MATH identifier
1301.47011

Subjects
Primary: 47A20: Dilations, extensions, compressions
Secondary: 15B05: Toeplitz, Cauchy, and related matrices 15A60: Norms of matrices, numerical range, applications of functional analysis to matrix theory [See also 65F35, 65J05]

Keywords
Zero-dilation index KMS matrix higher-rank numerical range $S_n$-matrix $S_n^{-1}$-matrix

Citation

Gau, Hwa-Long; Wu, Pei Yuan. Zero-dilation Indices of KMS Matrices. Ann. Funct. Anal. 5 (2014), no. 1, 30--35. doi:10.15352/afa/1391614566. https://projecteuclid.org/euclid.afa/1391614566


Export citation

References

  • H. Gaaya, On the numerical radius of the truncated adjoint shift, Extracta Math. 25 (2010), 165–182.
  • H. Gaaya, A sharpened Schwarz–Pick operatorial inequality for nilpotent operators, arXiv: 1202.3962v1.
  • H.-L. Gau, Numerical ranges of reducible companion matrices, Linear Algebra Appl. 432 (2010), 1310–1321.
  • H.-L. Gau, K.-Z. Wang and P.Y. Wu, Zero-dilation index of a finite matrix, Linear Algebra Appl. arXiv: 1304.0296 (submitted).
  • H.-L. Gau and P.Y. Wu, Numerical Ranges of KMS matrices, Acta Sci. Math. (Szeged), arXiv: 1304.0295 (to appear).
  • U. Haagerup and P. de la Harpe, The numerical radius of a nilpotent operator on a Hilbert space, Proc. Amer. Math. Soc. 115 (1992), 371–379.
  • R.A. Horn and C.R. Johnson, Matrix Analysis, Cambridge University Press, Cambridge, 1985.
  • R.A. Horn and C.R. Johnson, Topics in Matrix Analysis, Cambridge University Press, Cambridge, 1991.
  • C.-K. Li and N.-S. Sze, Canonical forms, higher rank numerical ranges, totally isotropic subspaces, and matrix equations, Proc. Amer. Math. Soc. 136 (2008), 3013–3023.
  • D. Sarason, Generalized interpolation in $H^{\infty}$, Trans. Amer. Math. Soc. 127 (1967), 179–203.